Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 12, NWS Goodland, KS

August 1, 2013Logan County, Kansas

NWS Goodland, KS issued this flash flood warning at Aug 1, 2013, 10:27 PM CDT for Logan County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2013, 10:27 PM CDT (03:27 UTC)
Expired
Aug 2, 2013, 1:30 AM CDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

County Logan County, KS

The radar

The Goodland radar (KGLD), 64 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 10:40 PM CDTFLASH FLOODWinona, KSFLOODING IS ONGOING AROUND WINONA. COUNTY ROAD 230 HAS BEEN BLOCKED OFF NORTH OF WINONA TO THE LOGAN DUE TO WATER OVER THE ROAD. WATER WAS 100 TO 150 YARDS WIDE AND FAIRLY DEEP. FLOODING WAS ALSO ONGONING IN WINONA...WATER WAS COMING UP INTO YARDS AND MAY HAVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1886 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.1
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WGUS53 KGLD 020327
FFWGLD
KSC109-020630-
/O.NEW.KGLD.FF.W.0012.130802T0327Z-130802T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1027 PM CDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 130 AM CDT

* AT 1023 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH 
  FLOODING ACROSS NORTHERN LOGAN COUNTY WITH WATER CROSSING THE 
  BLACKTOP BETWEEN WINONA AND LEVANT. THIS AREA HAS RECEIVED AROUND 
  THREE INCHES OF RAIN THIS EVENING. NO ADDITIONAL RAIN IS EXPECTED 
  TONIGHT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MONUMENT...
  RUSSELL SPRINGS AND WINONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3913 10101 3908 10081 3884 10082 3890 10143
      3914 10143

$$

LOCKHART
1 follow-up statement
572 
WGUS73 KGLD 020544
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1144 PM MDT THU AUG 1 2013

KSC109-020550-
/O.CAN.KGLD.FF.W.0012.000000T0000Z-130802T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KS-
1244 AM CDT FRI AUG 2 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN LOGAN 
COUNTY HAS BEEN REPLACED BY AN AREAL FLOOD WARNING...

THE AREAL FLOOD WARNING IS IN EFFECT THROUGH 630 AM CDT. 

LAT...LON 3913 10101 3908 10081 3884 10082 3890 10143
      3914 10143

$$

MENTZER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 5:59 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Aug 1, 5:59 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
459 PM MDT THU AUG 1 2013

.SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY)
ISSUED AT 1127 AM MDT THU AUG 1 2013

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ONCE
AGAIN TODAY WITH THE LATEST SHORTWAVE DISTURBANCE MOVING OUT OF
THE CENTRAL ROCKIES. NORTHERN SECTIONS OF THE AREA...PARTICULARLY
SOUTHWEST NEBRASKA...WILL BE THE FAVORED LOCATION...WHICH IS ALSO
WHERE THE BEST DEEP LAYER SHEAR AND INSTABILITY WILL RESIDE. A FEW
SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS
THROUGH ABOUT MIDNIGHT BEFORE WINDING DOWN.

FRIDAY...THE SURFACE TROUGH WILL MOVE EAST AND BE LOCATED NEAR A
MCCOOK TO GOVE LINE BY 21Z. WEST OF THE TROUGH WILL BE WESTERLY
SURFACE WINDS AND LOWER DEW POINTS...WITH ONLY WEAK INSTABILITY
FORECAST. THE TROUGH WILL CONTINUE EAST AND CLEAR THE FORECAST AREA
BY 00Z. ALTHOUGH THERE MIGHT BE A WEAK SHORTWAVE TROUGH TOPPING
THE RIDGE AXIS...500MB HEIGHTS ARE RISING. THE COMBINATION OF POOR
MOISTURE AND WEAK FORCING WILL SUPPRESS MOST IF NOT ALL CONVECTION
THROUGH THE AFTERNOON SO KEPT POPS AT 10. A DOWNSLOPE WIND COMPONENT
AND LACK OF CLOUD COVER WILL ALLOW TEMPERATURES TO RISE INTO THE
MIDDLE TO UPPER 90S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 248 PM MDT THU AUG 1 2013

FRIDAY NIGHT-SATURDAY NIGHT...A COLD FRONT WILL DROP SOUTH ACROSS
THE REGION FRIDAY NIGHT STALLING ALONG THE FRONT RANGE AND ACROSS
SOUTHERN KANSAS. WITH GOOD INSTABILITY AND SHEER OVERNIGHT WE COULD
SEE A PERIOD OF STRONG THUNDERSTORMS OVERNIGHT...WITH BEST
INSTABILITY AND SHEER TRANSITIONING SOUTHWARD BY 12-15Z. A STRONG
VORTICITY MAX IS ADVERTISED BY GFS/ECMWF/NAM TO PASS ACROSS KANSAS
SATURDAY AFTERNOON AND SATURDAY NIGHT WHICH COULD SUPPORT/ENHANCE
COVERAGE OF THUNDERSTORMS. BEST CHANCE IN OUR CWA WILL GENERALLY BE
SOUTH OF I-70 WHERE BETTER LARGE SCALE ASCENT IS ADVERTISED...AND
BETTER CONVERGENCE NEAR FRONTAL ZONE.  HOWEVER...WITH GOOD
ISENTROPIC SUPPORT/ELEVATED INSTABILITY...AND DEEP MOIST FLOW NORTH
OF THE FRONT WE COULD SEE A DECENT SHOT OF SHOWERS/THUNDERSTORMS
ACROSS MUCH OF OUR CWA. SHEER AND INSTABILITY WILL BE MARGINAL NORTH
OF FRONT OVER OUR CWA...THOUGH THERE COULD STILL BE ENOUGH FOR A FEW
STRONG STORMS ESPECIALLY NEAR FRONTAL ZONE. WITH COOLER AIR MASS (H85
TEMPS 16-20C) AND THICK CLOUD COVER IN PLACE WE MAY SEE HIGHS
STRUGGLE TO MAKE IT OUT OF THE UPPER 60S/LOW 70S ON SATURDAY. I
UNDERCUT MOST GUIDANCE AND CONSERVATIVELY LOWERED TEMPS TO UPPER 70S
(NORTH) TO MID 80S (SOUTH).

SUNDAY-SUNDAY NIGHT...WITH FRONTAL ZONE STILL LINGERING NEAR OUR CWA
AND MOIST FLOW NORTH OF THIS FEATURE WE COULD CONTINUE TO SEE THICK
CLOUDS AND PRECIP CHANCES LINGERING. WITHOUT UPPER LEVEL
FORCING...COVERAGE WILL LIKELY BE LIMITED AND BEST SUPPORT FOR
THUNDERSTORMS WILL BE ALONG TERRAIN IN THE WEST. AT THE SAME TIME
CONSIDERING THE PATTERN ACROSS MOST OF THE CWA (DEEP MOIST
FLOW/ELEVATED INSTABILITY)...I DIDNT WANT TO MAKE FORECAST
COMPLETELY DRY I KEPT SLIGHT CHANCE POPS IN PLACE FURTHER
EAST...AND CHANCE POPS IN THE FAR WEST. MODELS ARE ACTUALLY
HINTING AT THE FRONT BEGINNING TO SHIFT EAST BY SUNDAY
AFTERNOON...WHICH COULD ALLOW SKIES TO BEGIN TO CLEAR AND TEMPS TO
MODERATE ALOFT. I KEPT HIGHS BELOW NORMAL FOR MOST LOCATIONS (LOW-
MID 80S)...HOWEVER I DID BUMP TEMPS CLOSER TO SEASONAL NORMALS IN
THE WEST.

MONDAY-THURSDAY...WESTERLY FLOW IS EXPECTED TO PERSIST THROUGH THE
EXTENDED PERIOD WITH BROAD RIDGE ACROSS THE SOUTHERN PLAINS AND
LARGE SCALE UPPER LOW OVER THE NORTHEASTERN US. AMPLIFIED RIDGE AXIS
WILL SHIFT WEST AND ALLOW STORM TRACK TO SHIFT FURTHER SOUTH FROM
NORTHERN PLAINS. THIS WILL SUPPORT A VERY ACTIVE PATTERN WITH
EMBEDDED SHORTWAVE TROUGHS AND VORTICITY MAX ROUNDING THE WESTERN
EXTENT OF THE UPPER LOW...AND THROUGH THE MEAN FLOW OVER WESTERN
KANSAS. IT IS VERY DIFFICULT TO PIN DOWN THESE FEATURES AND ADD
DETAIL WITH VARIANCE BETWEEN MODELS ON TIMING/LOCATION AND SMALLER
SCALE BOUNDARIES WHICH WOULD ACT TO ENHANCE OR INITIATE
SHOWERS/THUNDERSTORMS...WHICH ADDS AN ELEMENT OF UNCERTAINTY TO
EVERY DAY NEXT WEEK. I WAS COMFORTABLE KEEPING POPS IN EVERY PERIOD
WHICH SUPPORTS THIS ACTIVE PATTERN...HOWEVER I CAPPED POPS IN THE
CHANCE CATEGORY DUE TO THE MENTIONED UNCERTAINTIES. TEMPERATURES IN
THIS PATTERN SHOULD ALSO TREND TOWARDS COOLER SOLUTIONS WITH
BACKDOOR COLD FRONTS LIKELY REINFORCING COOLER AIR MASS. GUIDANCE
CURRENTLY IS HOLDING TEMPERATURES NEAR NORMAL (UPPER 80S) ON
MONDAY...HOWEVER THIS MIGHT BE TOO COOL. BY THE MIDDLE OF NEXT WEEK
WE WILL LIKELY SEE HIGHS 10-15F BELOW NORMAL IN 70S TO LOW 80S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 458 PM MDT THU AUG 1 2013

THUNDERSTORMS ARE MOVING ACROSS EASTERN COLORADO AND NORTH CENTRAL
NEBRASKA. A FEW CELLS ALSO DEVELOPED JUST EAST OF KGLD. ALTHOUGH
THERE IS A DECENT CHANCE THAT STORMS WILL MOVE ACROSS BOTH KGLD/KMCK...
IT IS NOT A CERTAINTY. THE BEST CHANCE WILL BE AT KGLD...AND WILL
ADD A TEMPO GROUP FOR THUNDERSTORMS THERE BETWEEN 00-04Z AS CELLS
CONTINUE TO DEVELOP NEAR THE SITE. WILL JUST MENTION VCTS AT KMCK.
CONVECTION SHOULD DECREASE AFTER 06Z. EXPECT VFR CONDITIONS AFTER
06Z...THOUGH CONVECTION WILL LIKELY DEVELOP FRIDAY AFTERNOON AFTER
21Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...024
LONG TERM...DR
AVIATION...MENTZER
Hazardous weather outlook, Aug 1, 11:26 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1026 AM MDT THU AUG 1 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1026 AM MDT THU AUG 1 2013 /1126 AM CDT THU AUG 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING GENERALLY ALONG AND NORTH OF THE KANSAS AND NEBRASKA
STATE LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS
THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF THE CENTRAL HIGH
PLAINS REGION EACH DAY FROM FRIDAY THROUGH WEDNESDAY. THE BEST
CHANCE FOR SEVERE WEATHER DURING THIS TIME PERIOD WILL BE ON
SATURDAY WHEN SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG A COLD
FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 1, 7:34 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
634 PM MDT THU AUG 1 2013

KSZ041-020130-
GREELEY-
634 PM MDT THU AUG 1 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...

AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF SHERIDAN LAKE...OR 16 MILES WEST
OF HORACE...MOVING EAST AT 25 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  HORACE BY 710 PM MDT...
  TRIBUNE BY 715 PM MDT...

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3827 10205 3861 10205 3862 10205 3870 10204
      3869 10157 3826 10175
TIME...MOT...LOC 0034Z 267DEG 21KT 3847 10207

LOCKHART
Special weather statement, Aug 1, 8:10 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
810 PM CDT THU AUG 1 2013

KSZ014-027-028-041-042-020215-
GREELEY-LOGAN-THOMAS-WALLACE-WICHITA-
810 PM CDT THU AUG 1 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY
IN WEST CENTRAL KANSAS...GREELEY COUNTY IN WEST CENTRAL KANSAS...
WICHITA COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN WEST
CENTRAL KANSAS...

AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WALLACE...MOVING EAST AT 25
MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  WINONA BY 840 PM CDT...
  MONUMENT BY 910 PM CDT...

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3861 10196 3890 10186 3908 10163 3914 10149
      3914 10140 3918 10140 3922 10130 3929 10082
      3870 10081 3870 10112 3827 10112 3826 10204
TIME...MOT...LOC 0111Z 256DEG 21KT 3899 10146

LOCKHART
Local storm report, Aug 1, 8:19 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM MDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             WINONA                  39.06N 101.25W
08/01/2013  E0.75 INCH       LOGAN              KS   TRAINED SPOTTER

&&

BRB
Special weather statement, Aug 1, 8:30 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT THU AUG 1 2013

COZ090-020230-
YUMA COUNTY-
730 PM MDT THU AUG 1 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF HIGHLAND CENTER...OR 5 MILES
NORTH OF CLARKVILLE...MOVING EAST AT 30 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  RURAL YUMA COUNTY AT 740 PM MDT

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 4045 10206 3980 10205 3979 10279 4044 10278
TIME...MOT...LOC 0130Z 269DEG 27KT 4046 10257

LOCKHART
Special weather statement, Aug 1, 8:59 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
759 PM MDT THU AUG 1 2013

KSZ014-015-028-029-042-020300-
GOVE-LOGAN-SHERIDAN-THOMAS-WICHITA-
859 PM CDT THU AUG 1 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN
COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS...
GOVE COUNTY IN WEST CENTRAL KANSAS AND WICHITA COUNTY IN WEST CENTRAL
KANSAS...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF MONUMENT...MOVING EAST AT 30
MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  GOVE BY 950 PM CDT...

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3924 10119 3923 10021 3869 10041 3870 10112
      3827 10112 3826 10133
TIME...MOT...LOC 0159Z 279DEG 27KT 3900 10099

LOCKHART
Special weather statement, Aug 1, 9:21 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
821 PM MDT THU AUG 1 2013

KSZ001-NEZ079-020315-
CHEYENNE-DUNDY-
821 PM MDT THU AUG 1 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY
COUNTY IN SOUTHWEST NEBRASKA...

AT 818 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF ALVIN...MOVING EAST AT 25 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  RURAL DUNDY COUNTY AT 840 PM MDT

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3979 10146 3983 10205 4035 10203 4035 10132
TIME...MOT...LOC 0221Z 283DEG 23KT 4034 10184

LOCKHART

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:11 PM CDTSevere Thunderstorm WarningGLDGreeley, Wallace64 min
Aug 1, 7:24 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas66 min
Aug 1, 7:26 PM CDTSpecial Weather StatementGLDWallace34 min
Aug 1, 7:34 PM CDTSpecial Weather StatementGLDGreeley56 min
Aug 1, 8:10 PM CDTSpecial Weather StatementGLDGreeley, Logan, Wallace, Wichita65 min
Aug 1, 8:27 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas33 min
Aug 1, 8:59 PM CDTSpecial Weather StatementGLDGove, Logan61 min
Aug 2, 12:41 AM CDTAreal Flood WarningGLDLogan6 hr
Aug 2, 8:46 AM CDTAreal Flood WarningGLDLogan10 hr
Aug 2, 6:01 PM CDTSpecial Weather StatementGLDGreeley29 min

Nearby

Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.